Flood, Ottawa
- When
- January 5, 3:00 PM CST to January 7, 11:00 PM CST
- Where
- Ottawa forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 36.836, -94.810 (the zone’s center; the record gives no point)
The Spring River near Quapaw rose above its flood stage of 20 feet at 3 pm cst on January 5th. 82 feet at 2 am January 7th before falling below its flood stage at 11 pm later that evening.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
The Spring River near Quapaw rose above its flood stage of 20 feet at 3 pm cst on January 5th. The river crested at 23.82 feet at 2 am January 7th before falling below its flood stage at 11 pm later that evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jan 5, 10:31 AM CST, 4 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 1031 AM CST WED JAN 5 2005 CANCELLED THE FLASH FLOOD WATCH SINCE ONLY LIGHT PRECIPITATION IS EXPECTED AS THE UPPER LEVEL SYSTEM MOVES OUT AND SHOULD BE ENDING OVER MOST OF THE AREA EXCEPT NORTHWEST ARKANSAS BY LATE AFTERNOON. COLDER AIR MAKING ITS MOVE INTO THE CWA FROM THE NW. TEMPERATURES WILL CONTINUE TO FALL AS THIS SHALLOW COLD AIR MOVES IN. WILL MAINTAIN THE WINTER WEATHER WARNING AND ADVISORY AS WE HAVE THEM. GROUND TEMPS ARE STILL ABOVE FREEZING AND VERY FEW REPORTS OF PROBLEMS AT THIS TIME BUT HAVE HAD REPORTS OF SLEET AS FAR SOUTH AS OWASSO...JUST NORTH OF TULSA. SLEET AND FREEZING RAIN WILL STILL BE LIKELY AS THE TEMPERATURES CONTINUE TO FALL...MAINLY NORTHWEST OF I-44. PRECIPITATION WILL BE GRADUALLY ENDING AS THE AFTERNOON WEARS ON. NO CHANGES TO EXTENDED AT THIS POINT. PRELIM NUMBERS: TUL 34 13 27 25 / 100 5 0 0 FSM 48 23 33 25 / 100 10 0 5 MLC 38 15 31 29 / 100 5 0 5 BVO 30 8 26 19 / 100 5 0 0 FYV 39 16 28 23 / 100 10 0 0 BYV 40 16 29 22 / 100 20 0 0 MKO 36 15 30 24 / 100 5 0 0 MIO 34 10 25 21 / 100 5 0 0 F10 35 15 30 25 / 100 5 0 0 HHW 48 23 37 31 / 90 10 0 10 FORECAST ID= 15 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...WINTER STORM WARNING FOR TODAY FOR ZONES OKZ054>057...OKZ059. WINTER WEATHER ADVISORY FOR TODAY FOR ZONES OKZ058...OKZ060>061... OKZ064.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CST WED JAN 5 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CST WED JAN 5 2005 ...SIGNIFICANT ICING POSSIBLE ACROSS PORTIONS OF NORTHEAST OKLAHOMA THIS AFTERNOON... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT WINTER WEATHER. ICE ACCUMULATION. RISK...ELEVATED. AREA...MAINLY NORTH AND WEST OF INTERSTATE 44. ONSET...ONGOING. DISCUSSION... PRECIPITATION WAS ENDING FROM THE NORTHWEST EARLY THIS AFTERNOON WITH COLDER AIR MOVING INTO NORTHEAST OKLAHOMA. TEMPERATURES AT NOON WERE BELOW FREEZING NORTH AND WEST OF INTERSTATE 44 AND THIS COLDER AIR WAS MOVING QUICKLY TO THE SOUTHEAST. PRECIPITATION WAS ENDING ACROSS OSAGE AND PAWNEE COUNTIES. AS THE UPPER LEVEL SYSTEM MOVES OFF TO THE NORTHEAST...PRECIPITATION WILL CONTINUE TO END FROM THE WEST WITH MOST OF THE PRECIPITATION ENDING IN EASTERN OKLAHOMA AND NORTHWEST ARKANSAS SHORTLY AFTER IT CHANGES TO A COMBINATION OF SLEET AND FREEZING RAIN. HOWEVER...SIGNIFICANT FREEZING RAIN AND SLEET HAS MADE ROADS HAZARDOUS TO THE WEST AND NORTH OF THE TULSA AREA. ANY WATER ON THE ROADS WILL FREEZE TONIGHT AS TEMPERATURES CONTINUE TO FALL. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...SPOTTER ACTIVATION NOT EXPECTED. HOWEVER...EMERGENCY MANAGEMENT GROUPS SHOULD BE AWARE OF THE WINTER WEATHER THREATS .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...WINTER WEATHER POTENTIAL...DANGEROUS WIND CHILL POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...NO HAZARDS EXTENDED DISCUSSION... HIGH PRESSURE WILL BUILD INTO THE AREA FROM THE NORTH ON THURSDAY KEEPING TEMPERATURES CONSIDERABLY COOLER THAN THEY HAVE BEEN OVER THE PAST FEW DAYS. THERE WILL BE A CHANCE OF RAIN ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS ON FRIDAY AS AN AREA OF LOW PRESSURE DEVELOPS ALONG THE TEXAS COAST AND MOVES ACROSS THE LOWER MISSISSIPPI VALLEY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1103 AM CST WED JAN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM FLASH FLOOD 1 S HULAH 36.91N 96.04W
01/05/2005 OSAGE OK EMERGENCY MNGR
SEVERAL COUNTIES ROADS WERE IMPASSABLE DUE TO HIGH WATER.
0630 AM FLASH FLOOD 2 S BARTLESVILLE 36.72N 95.98W
01/05/2005 WASHINGTON OK EMERGENCY MNGR
FOUR COUNTIES ROADS WERE CLOSED SOUTH OF HWY 60.
&&
ALHThe national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, January 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5438493.